Discussions By Condition: Female sexual conditions

Oxycontin causing amenorrhea?

Posted In: Female sexual conditions 2 Replies
  • Posted By: mandey
  • April 18, 2009
  • 03:55 PM

I began taking Oxycontin, about 60-80mg per day in November '08. I was waiting to have spinal surgery in Feb. I haven't had a menstrual cycle since January 26 this year. My family doctor is not concerned. I had a pregnancy test on Feb 24 the day of surgery and it was negative. I just came off of Suboxone (used to treat opiate withdrawl) Has anyone heard of oxycontin causing a delay in cycles?

Reply Flag this Discussion

2 Replies:

  • i was addicted to oxy for awhile, and because of stress about the addiction, I believe my periods stopped for environmental reasons. drugs cause a lot of physiological disturbances, so having amenorrhea is not uncommon when you've been using for so long. Things should get back on track when you're clean. If your periods don't come up, taking birth control pills should help regulate them. good luck
    neverwanttosleep 8 Replies Flag this Response
  • I have been addicted to Oxy for over a year and I have noticed changes in my menstral cycle. At first my periods began getting further apart then finally stopped altogether. I have been clean for 3 days now and I hope this time I will actually stick with it. Hopefully my body will be back to normal soon. It is amazing to see how my addiction has affected all areas of my life, even my reproductive system. You would think I could just say no.......Anyway, I hope this helps......
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?